MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMPRESSION SCREW; SCREW, FIXATION, BONE

ARTHREX, INC. BIO-COMPRESSION SCREW; SCREW, FIXATION, BONE
Catalog Number AR-5025B-222
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.This is one of two submissions from the same event, the other one is (b)(4).No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.Complaint confirmed.The evaluation of the returned device fragment revealed a broken implant.The implant fragment's fracture surface displayed a torsional fracture pattern indicating that the complainant's event is likely to have been caused by the use of excessive force and/or improper bone preparation prior to insertion.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an ocd lesion micro-fracture procedure the surgeon used the k-wire, predrilled and pre-tapped.Halfway through insertion, the implant ar-5025b-24 lot 10042879 ((b)(4)) broke.The screw was removed but fragments remained in the patient.The surgeon tried a second smaller implant ar-5025b-22 lot 10033308 ((b)(4)) and the same issue occurred, leaving fragments in the patient.A third smaller implant ar-5025b-20 lot 1217167 ((b)(4)) was attempted and this one about 1/4 of the way down the threads began to compress and surgeon chose to remove the screw while still whole.The surgeon completed the case with k-wires.Patient was a (b)(6) female.

Brand Name
BIO-COMPRESSION SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5868146
Report Number1220246-2016-00324
Device Sequence Number1504054
Product Code HWC
UDI-Device Identifier00888867034716
UDI-Public00888867034716
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K060478
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 07/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2018
Device Catalogue NumberAR-5025B-222
Device Lot Number10033308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2016
Initial Report FDA Received Date08/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age20 YR